I'm on Lexapro for GAD and I was on 5MG for about 7 weeks and nothing... then I moved up to 10 MG and I just hit 6 weeks and I still don't feel all much better. I still have unwanted thoughts, racing thoughts, feel like I'm going crazy or losing my mind, derealization, sometimes depersonalization and my heart rate increases. I feel really hopeless and still being a teenager doesn't help at all. I feel like I have to be like this for the rest of my life. I can get anxiety off my mind sometimes like when I'm working or at school, but it always ends up coming back. I've been dealing with anxiety since I was about 12 and just started taking SSRI last month. (Now 17) Throughout those years I had no idea I had GAD until last month. And I've gotten it off my mind a couple of times. Like for example during last school year I got most of my anxiety off my mind for quite a while, but during summer this year it all came back and feels worse. I feel hopeless but not necessarily depressed. I still laugh and talk to my friends but I just don't feel like me. It's really hard to explain but I hope you know what I am saying and I hope that I don't sound crazy. But should I switch meds?
Hi CoutinhoYNWA! You may want to look into increasing your dose. I went from 5mg up to the maximum dose of 30mg. Increasing the dose took about 4 months to reach the dosage level that benefitted me the most. So don't give up on Lexapro yet. You may find that you only need a higher dose. In addition, after reaching the max. dose, my psychiatrist and I thought it would be beneficial to add on another anti-depressant, WelbutrinXL, an SNRI, to my regimen. I take the generics (escitalopram & bupropion) of these meds. I also needed to steadily increase my dose of WelbutrinXL to the max. dose of 450mg. These are considered very high doses, but this is what has helped me. I am doing much better now, but I still have brief moments of sadness, and painful thoughts from my past everyday. It's a struggle, but thank God our meds can help us cope. So be sure to experiment with your doctor. Be patient. This process definitely takes time, and sometimes you may have to switch to different meds, etc. I wish you the best! Stay strong and take care!
Hi CoutinhoYNWA!, I do agree with a lot of what Christa, has said already. Let me tell you a few things on these medications and let you know you are not crazy or anything like that.We all have our up's and downs and if it well make you feel better I started having a lot of these same problems as far as I can remember all my life like I just was uncomfortable for no reason, did not know I was having high anxiety,Depression etc. And it took me until I was around 20 when I finally figured out that this is not the way a person should feel. From your Post, I have a very good feeling that things well come around for you. It is just a matter of finding the right medication And sounds like you are getting some relief from the Lexapro But like many of us, we may have to take what is referred by many as a cocktail which means more than one medication. And before I forget I would have you talk to your parent(s) and tell them you need to see the doctor or at least talk to the doctor about a dose Increase or adding something with the Lexapro. Most of these medications they use for us now days are in the class of SSRI OR SNRI both very close to each other but work a bit different and the chemical in these medications are chemicals that our bodies or brain make on their own and these just supplement what your body is not doing. But almost all of them when you first start sometimes increase the symptoms of the anxiety or depression etc. for the first few weeks and slowly after this period things start to feel a bit better as you continue to take them and it is important to take them every day and about the same time. But these medications normally take 6 to 8 weeks to reach the blood level in your system where you feel the full benefits of these medications. So this is why I think you should talk to the doctor and not wait until October when you have your next appointment. But also you are doing a great job with pushing the anxiety out of your head the mind is very strong and we have to learn that with the medication there are many things we can do ourselves. By this I mean kind of what it sounds like your doing try not to let the anxiety and stuff get to you. Many people just expect the pills to work but it also takes some mental and physical things we can do for ourselves and more so at your age. You want to make sure you're eating right for one this feeds the brain at your age so limit junk food. Try and stay active even if it's doing some walking, Running, etc it not only helps your physical but you get to where you enjoy these things or do them with a buddy, But it is very important to think positive!!! and try not to dwell on why me etc. This is nobody's fault this is so common you would not believe it, But to many people still have the stigma of not seeking help with anything to do with a mental disorder.But like stuff I do is not focus on every little shake's I get or a skipped heart beat. And I try to avoid negative people we are like a sponge and soak up what they are putting out. And when we already have problems we don't need others to drag us down. Last, is ask your doctor about things you can do with relaxation techniques, I find when my anxiety is very high or I get that weird flushing feeling that I'm Breathing very shallow, and they showed me how to do deep breathing exercises and this really was a turning point in my life. You feel an attack coming on try and breath very deep so your stomach pushes out and exhales slowly the same way. and please I know this is a lot of stuff to read but please we can be our own worse enemy by dwelling too much on what the symptoms of this chemical imbalance in our system are doing to us. So stay Positive. And feel free to post here anytime there are many people that are really great at helping each other. Just read these post you get a few times and if you have any questions please feel free to ask. I like doing this myself to help others not have to go through everything and as many different medications as I did when I finally reach out for help. Life well be normal for you, and as I said you never know but the person sitting across the room can have the same type problems but don't do anything about it or just won't talk about it. You are on the right path stick with it. But myself at your age and the effects you are having with the Lexapro I think your appointment is too far away yet. Even if it's a call to your doctor many well fit you in just like an appointment if need be. Have a great week. And keep the chin up and know your not alone. Chuck1957 (sorry anything confusing here please ask one of us. I am in Remission from cancer and my fingers get ahead of my thinking, And my vision is not the best because of chemo. But you sound like someone that is going to do just fine. Chuck
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 May 2011 • 2 answers
Posted 3 Jan 2015 • 2 answers
Posted 30 Aug 2016 • 2 answers
Posted 19 Dec 2016 • 2 answers
Posted 16 Mar 2017 • 3 answers